How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18437
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

Can I take 30mg of Codeine after taking 50mg of Tramadol?

Resolved Question:

Can I take 30mg of Codeine after taking 50mg of Tramadol?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. D. Love replied 2 years ago.
Hello from JustAnswer.

Yes, it would be OK to take codeine along with the tramadol. Both medicines can cause sedation and combining two medicines that can each cause sedation would be more likely to cause more sedation than would be desired. This is generally not a reason to avoid the combination and we frequently combine two potentially sedating medicines, but it is a reason to be cautious until you know how the combination affects you, particularly when performing activities that require alertness, such as driving.

It is important to note that most codeine pills also contain paracetamol, and it is important to keep track of all paracetamol being taken and to not exceed the maximum daily dose.

So, it is OK to cautiously combine the codeine and the tramadol, but there should be awareness of the paracetamol component to assure that the maximum daily dose is not exceeded.

If I can provide any further information, please let me know.
Dr. D. Love and 3 other Medical Specialists are ready to help you